Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 8, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 15, 2005, 3:01 AM MST for Kit Carson County, Yuma County, Colorado; 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Dec 15, 2005, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2005, 3:01 AM MST (10:01 UTC)
- In effect from
- Dec 15, 2005, 5:00 AM MST
- Expired
- Dec 15, 2005, 3:05 PM MST
- In force
- 10 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 151001 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 301 AM MST THU DEC 15 2005 .STRONG WINDS WILL DEVELOP ACROSS THE AREA TODAY AS AN AREA OF LOW PRESSURE REMAINS OVER THE GREAT LAKES REGION...RESULTING IN A STRONG PRESSURE GRADIENT. COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-151745- /O.NEW.KGLD.WI.Y.0008.051215T1200Z-051216T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 401 AM CST THU DEC 15 2005 /301 AM MST THU DEC 15 2005/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL CONTINUE TO STRENGTHEN THIS MORNING...WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. WINDS WILL CONTINUE THROUGH MUCH OF THE DAY...AND WILL BEGIN TO WEAKEN BY SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS...ESPECIALLY ON EAST TO WEST ORIENTED ROADS LIKE INTERSTATE 70. $$ JRM
2 follow-up statements
000 WWUS73 KGLD 151722 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1022 AM MST THU DEC 15 2005 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-160000- /O.CON.KGLD.WI.Y.0008.000000T0000Z-051216T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 1122 AM CST THU DEC 15 2005 /1022 AM MST THU DEC 15 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH ABOUT MID AFTERNOON...THEN GRADUALLY DIMINISH TO LESS THAN 20 MPH BY SUNSET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS...ESPECIALLY ON EAST TO WEST ORIENTED ROADS LIKE INTERSTATE 70. $$ JDK
000 WWUS73 KGLD 152205 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 305 PM MST THU DEC 15 2005 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-152315- /O.CAN.KGLD.WI.Y.0008.000000T0000Z-051216T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 405 PM CST THU DEC 15 2005 /305 PM MST THU DEC 15 2005/ ...WIND ADVISORY IS CANCELLED... WINDS WILL CONTINUE TO GRADUALLY DIMINISH FOR THE REMAINDER OF THE AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO NEAR 35 MPH WILL BE POSSIBLE THROUGH SUNSET...AND THEN DIMINISHING TO LESS THAN 15 MPH AFTER SUNSET. $$ JDK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:26 AM MST, 35 minutes earlier.
Area forecast discussion, Dec 15, 2:26 AM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
226 AM MST THU DEC 15 2005
.DISCUSSION...FORECAST CHALLENGE REMAINS ON WINDS TODAY FOLLOWED
BY CHANCE OF PRECIP AND THREAT FOR ACCUMULATING SNOW LATE FRIDAY
NIGHT THROUGH SATURDAY.
.SHORT TERM...(TODAY-SATURDAY NIGHT)
TODAY/TONIGHT...UPPER LOW OVER MINNESOTA WILL SLIGHTLY SHIFT EAST
LATE TONIGHT AS AN UPPER DISTURBANCE CURRENTLY MAKING ITS WAY TO
THE US/CANADIAN BORDER MOVES SOUTH/SOUTHEAST. 850/800/750 WINDS
ARE STRONGER TODAY THEN YESTERDAY AND ARE FURTHER WEST...COVERING
MOST OF THE FORECAST AREA. EXPECT WINDY CONDITIONS TO CRANK UP
AGAIN AROUND DAYBREAK AND AS THE DAY GOES ON THE AXIS OF STRONGEST
WINDS SLOWLY SHIFTS EAST. USING YESTERDAYS ETA PERFORMANCE AS A
GUIDE FOR TODAYS FORECAST WOULD SUGGEST ADVISORY CRITERIA GUSTS
WOULD BE MET FOR MOST OF THE AREA. MET/MAV/LAMP WINDS HOVER AROUND
OR JUST BELOW ADVISORY CRITERIA SUSTAINED VALUES. WINDS WILL
SUBSIDE QUICKLY AROUND SUNSET.
TEMPERATURES TODAY GENERALLY IN THE MID 30S WEST TO LOW 40S
EAST/SOUTHEAST. LOWS TONIGHT GENERALLY SINGLE DIGITS WEST TO LOW
TEENS EAST. INCREASING CLOUDINESS FROM THE NORTHWEST SHOULD NOT
HAVE MUCH OF AN IMPACT.
FRIDAY/FRIDAY NIGHT...ABOVE MENTIONED POCKET OF CLOUDINESS MOVES
ACROSS THE AREA DURING THE DAY THEN SLIDES EAST OVERNIGHT. WINDS
WILL BECOME EASTERLY OVERNIGHT AND MODELS ARE DEVELOPING SOME
PRECIPITATION AFTER MIDNIGHT. MID LEVEL LIFT/MOISTURE/ETC ALL
FAVORABLE FOR SOME LIGHT QPF AND FORECAST SOUNDINGS SUGGEST ALL
SNOW ACROSS THE AREA. 21Z SREF/GFS/NAM ALL HAVE SOME LIGHT QPF.
WILL FOLLOW SURROUNDING OFFICES LEAD AND GO CHANCE POPS. HIGH
TEMPERATURES A FEW DEGREES EITHER SIDE OF 30...HOWEVER WITH THE
QPF AND LITTLE SUN EXPECTED READINGS MAY BE A TAD COLDER. LOWS A
BIT WARMER GIVEN THE CLOUD COVER WITH SINGLE DIGITS WEST TO MID
TEENS EAST.
SATURDAY/SATURDAY NIGHT...FORECAST AREA REMAINS IN BETWEEN SURFACE
LOW OVER NEW MEXICO AND HIGH PRESSURE OVER NORTHEAST NEBRASKA.
SREF POP FORECAST REFLECTS LATEST GFS/NAM OMEGA FIELDS FAIRLY WELL
WITH HIGHEST POPS GENERALLY ACROSS THE NORTHEAST 1/3 OF COUNTIES.
NAM FORECAST SOUNDINGS ALL BELOW 32F BUT IT GETS PRETTY CLOSE TO
31F OR SO AS YOU GO NORTHEAST. GFS SOUNDINGS ALL BELOW 32F. WILL
BE INCREASING POPS TO CHANCE CATEGORY WITH HIGH CHANCE ACROSS THE
EAST/NORTHEAST. POPS WILL BEGIN TO DECREASE OVERNIGHT FROM WEST TO
EAST AS THE SYSTEM EXITS THE AREA. TEMPERATURES SATURDAY WILL ONLY
REACH THE LOW/MID 20S WITH OVERNIGHT LOWS IN THE SINGLE DIGITS
WEST TO LOW TEENS EAST.
.LONG TERM...(SUNDAY-WEDNESDAY)
LITTLE TIME TO LOOK AT THINGS AS THE NEXT FEW DAYS WILL BE
SOMEWHAT ACTIVE. ON SUNDAY AND MONDAY UPPER PATTERN CONTINUES TO
SHOW DEEP UPPER TROUGH OVER THE AREA WITH BELOW NORMAL
TEMPERATURES. FOR TUESDAY AND WEDNESDAY IT APPEARS THAT THE WEST
COAST RIDGE WILL BEGIN TO MOVE EAST AS ANOTHER IMPRESSIVE UPPER
TROUGH SLOWLY PUSHES INTO THE WEST COAST. A WARMING TREND LOOKS IN
STORE AND CURRENT FORECAST HAS THE RIGHT IDEA.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR
KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
KSZ027-KSZ028-KSZ029.
NE...WIND ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR
NEZ079-NEZ080-NEZ081.
CO...WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ090-COZ091.
&&
DDTHazardous weather outlook, Dec 14, 3:30 PM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 330 PM MST WED DEC 14 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 430 PM CST WED DEC 14 2005 /330 PM MST WED DEC 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH WILL AGAIN DEVELOP BY MID MORNING ON THURSDAY GENERALLY EAST OF A YUMA COLORADO TO GOODLAND AND GOVE KANSAS LINE. THE PRESSURE GRADIENT DECREASES CONSIDERABLY LATE IN THE DAY LEADING TO WINDS UNDER 10 MPH THURSDAY NIGHT. LIGHT WINTRY PRECIPITATION WILL BE POSSIBLE ACROSS THE TRI STATE AREA BEGINNING ON SATURDAY AND CONTINUING THROUGH EARLY NEXT WEEK ASSOCIATED WITH AN ARCTIC AIR MASS. NORTH OF INTERSTATE 70...THE DOMINANT PRECIPITATION TYPE WILL LIKELY BE LIGHT SNOW...BUT AREAS OF FREEZING DRIZZLE WILL ALSO BE POSSIBLE. SOUTH OF INTERSTATE 70...LIGHT SNOW...SLEET...OR FREEZING RAIN WILL BE POSSIBLE. THERE IS STILL MUCH UNCERTAINTY ON THE DETAILS OF THIS DEVELOPING WINTER WEATHER EVENT. HOWEVER...TRAVEL COULD BECOME DIFFICULT OVER THE WEEKEND IN PORTIONS OF THE TRI STATE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JDK
Nearby
Wind Advisories in Kansas, 2005Wind Advisories in Nebraska, 2005Wind Advisories in Colorado, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.